Severe and occasionally fatal arrhythmias, commonly presenting as Torsade de Pointes [TdP] have been reported with Class III-antiarrhythmics, but also with non-antiarrhythmic drugs. Most cases result from an action on K+ channels encoded by the HERG gene responsible for the IKr repolarizing current, leading to a long QT and repolarization abnormalities. The hydrophobic central cavity of the HERG-K+ channels, allows a large number of structurally unrelated drugs to bind and cause direct channel inhibition. Some examples are dofetilide, quinidine, sotalol, erythromycin, grepafloxacin, cisapride, dolasetron, thioridazine, haloperidol, droperidol and pimozide. Other drugs achieve channel inhibition indirectly by impairing channel traffic from the endoplasmic reticulum to the cell membrane, decreasing channel membrane density (pentamidine, geldalamicin, arsenic trioxide, digoxin, and probucol). Whereas, ketoconazole, fluoxetine and norfluoxetine induce both direct channel inhibition and impaired channel trafficking. Congenital long QT syndrome, subclinical ion-channel mutations, subjects and relatives of subjects with previous history of drug-induced long QT or TdP, dual drug effects on cardiac repolarization [long QT plus increased QT dispersion], increased transmural dispersion of repolarization and T wave abnormalities, use of high doses, metabolism inhibitors and/or combinations of QT prolonging drugs, hypokalemia, structural cardiac disease, sympathomimetics, bradycardia, women and older age, have been shown to increase the risk for developing drug-induced TdP. Because most of these reactions are preventable, careful evaluation of risk factors and increased knowledge of drugs use associated with repolarization abnormalities is strongly recommended. Future genetic testing and development of practical and simple provocation tests are in route to prevent iatrogenic TdP.